MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number PCB00
Medical Device Problem Codes Break (1069); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age or date of birth, weight, ethnicity: unknown/ not provided.Date of event: unknown, not provided.Implant date: if implanted, give date: not applicable, no patient contact with product.Explant date: if explanted, give date: not applicable, no patient contact with product.(b)(6).The intraocular lens (iol) was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc has been submitted.
 
Event or Problem Description
Customer reported lens damaged and stuck in cartridge with a model pcb00 tecnis itec preloaded device.There was no patient involvement.No additional information provided.
 
Additional Manufacturer Narrative
Additional information: section d9.Device available for evaluation? yes returned to manufacturer on feb 18, 2022 section h3.Device evaluated by manufacturer? yes device evaluation: the product was returned to the manufacturing site for evaluation.Visual inspection under magnification revealed that the preloaded device was returned damaged around the lower body assembly.The complaint lens was also observed stuck in the cartridge of the device and overridden by the plunger rod which was also observed to be bent.Dried viscoelastic residue was also observed expelled from the cartridge tip.The handpiece was reassembled to confirm that there was no issues with the assembled parts.Therefore, the observed gap may be attributed to an excessive force applied to the lens during advancement.The complaint issue "dc-stuck in cartridge" was confirmed (dc-lens damage was not confirmed); however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Therefore, there is no indication of a product deficiency or product malfunction.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc has been submitted.
 
Additional Manufacturer Narrative
Corrected data: as part of an internal review of our mdrs it was identified that the code 2983 for stuck in cartridge was not provided on the initial report submitted therefore, needs to be corrected.The additional medical device problem code is 2983.Field below is updated: section h6: medical device problem code: 2983.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
1700 e st andrew place
santa ana, CA 92705
7142478552
MDR Report Key12686763
Report Number2020664-2021-07873
Device Sequence Number3983982
Product Code HQL
UDI-Device Identifier05050474558281
UDI-Public(01)05050474558281(17)200601
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/01/2020
Device Model NumberPCB00
Device Catalogue NumberPCB0000210
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2021
Supplement Date Received by Manufacturer04/28/2022
10/13/2022
Initial Report FDA Received Date10/24/2021
Supplement Report FDA Received Date05/10/2022
10/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown